# SDR CAL950740

- Difficulty date: August 21, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N83872
- Make and model: Doug DC-9-82
- Aircraft serial: 49120
- Engine: Pwa JT8D217A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade Lock
- Part number: 737314
- Condition: Fractured
- Location: Nr 1 Engine
- Part time: 3,223 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

FLT NR 149 - PHL - THE NR 1 ENG FAILED WHILE IN FLIGHT AT 31,000 FEET.  THE ENGINE INDICATIONS AFTER FAILURE WERE, EGT 800, N1 20 PERCENT, N2 49 PERCENT, AND OIL PRESSURE AT 8 PSI.  THE NR 1 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS DIVERTED TO PHL WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.  TEARDOWN REVEALED A C10 BLADE LOCK FRACTURE AS THE PRIMARY CAUSE OF THE ENGINE FAILURE.  (M)
